# SDR 2022FA0000332

- Difficulty date: July 7, 2022
- Submitted: July 7, 2022
- Operation: General aviation
- Aircraft: N1742E
- Make and model: Cessna T310R
- System (JASC): 2560 · Emergency Equipment
- Part: Elt
- Part number: E04
- Part serial: 008372
- Condition: Used
- Location: Appliance
- Stage of operation: IN
- How discovered: C
- Nature of condition: P
- Precautionary procedure: K

## Discrepancy

THIS SDR IS IN REGARDS TO AN ACK TECHNOLOGIES INC ELT, MODEL E-04, SERIAL NUMBER:  008372.  ELT WAS REMOVED FROM THE AIRCRAFT FOR TESTING (ANNUAL INSPECTION).  UPON ARMING THE ELT, A THREE SWEEP TONE WAS HEARD ON 121.5 MHZ.  A SLAM TEST WAS PERFORMED, NO TRANSMISSION WAS HEARD.  A REPEAT OF THIS TEST YIELDED MIXED AND UNRELIABLE RESULTS.  WITH SIMILAR FORCE, THE ELT WOULD TRIGGER SOMETIMES, BUT NOT EVERY TIME, AND NOT EVEN THE MAJORITY OF THE TIME.  I RECOMMEND THAT MECHANICS TAKE SPECIAL CARE TO REPEAT THE SLAM TEST ON THESE ELT'S TO ENSURE ACTIVATION WITH CONSISTENCY.  THIS PROBLEM, IF UNDETECTED COULD LEAD TO AN INOPERABLE ELT AND DELAYS IN SEARCH AND RESCUE WHEN REQUIRED.
